Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 7, NWS New York, NY

January 13, 2016

NWS New York, NY issued this small craft advisory at Jan 13, 2016, 12:18 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2016, 12:18 PM EST (17:18 UTC)
Expired
Jan 15, 2016, 12:00 AM EST
In force
36 hr
Issued by
NWS New York, NY

The text

As transmitted.

260 
WHUS71 KOKX 131718
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1218 PM EST WED JAN 13 2016

...GALE CONDITIONS CONTINUE ON THE OCEAN THROUGH THIS AFTERNOON...

ANZ330-335-338-340-345-132300-
/O.CAN.KOKX.GL.W.0003.000000T0000Z-160113T1800Z/
/O.NEW.KOKX.SC.Y.0007.160113T1718Z-160114T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1218 PM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-132300-
/O.CON.KOKX.GL.W.0003.000000T0000Z-160113T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1218 PM EST WED JAN 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
284 
WHUS71 KOKX 132014
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EST WED JAN 13 2016

...ROUGH CONDITIONS ON THE WATERS...

ANZ350-353-355-140415-
/O.CAN.KOKX.GL.W.0003.000000T0000Z-160113T2300Z/
/O.EXB.KOKX.SC.Y.0007.000000T0000Z-160114T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
314 PM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THURSDAY. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-140300-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160114T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
314 PM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
454 
WHUS71 KOKX 132336
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
636 PM EST WED JAN 13 2016

...ROUGH CONDITIONS ON THE WATERS...

ANZ330-335-338-340-345-140045-
/O.CAN.KOKX.SC.Y.0007.000000T0000Z-160114T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
636 PM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT TONIGHT.

$$

ANZ350-353-355-141100-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160114T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
636 PM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
033 
WHUS71 KOKX 140827
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 AM EST THU JAN 14 2016

...ROUGH CONDITIONS ON THE COASTAL OCEAN WATERS INTO TONIGHT...

ANZ350-353-141630-
/O.EXT.KOKX.SC.Y.0007.000000T0000Z-160115T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
327 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT. GUSTS UP TO 30 KT
  TODAY. SEAS 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-141630-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160114T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
940 
WHUS71 KOKX 141503
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1003 AM EST THU JAN 14 2016

...ROUGH CONDITIONS ON THE EASTERN SOUND TODAY...
...ROUGH CONDITIONS ON THE OCEAN WATERS INTO TONIGHT...

ANZ330-141800-
/O.EXB.KOKX.SC.Y.0007.000000T0000Z-160114T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1003 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-142300-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160114T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1003 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-142315-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160115T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1003 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN
669 
WHUS71 KOKX 141914
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
214 PM EST THU JAN 14 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS INTO TONIGHT...

ANZ355-142300-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160114T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
214 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-150315-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160115T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
214 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 6 FEET. SEAS 3 TO 5 FT COULD LINGER OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
302 
WHUS71 KOKX 142043
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EST THU JAN 14 2016

...ROUGH CONDITIONS ON THE OCEAN EAST OF FIRE ISLAND INLET INTO
THIS EVENING...

ANZ355-142145-
/O.CAN.KOKX.SC.Y.0007.000000T0000Z-160114T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ350-353-150445-
/O.CON.KOKX.SC.Y.0007.000000T0000Z-160115T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
343 PM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 9:51 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 13, 9:51 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
951 AM EST WED JAN 13 2016

.SYNOPSIS...
HIGH PRESSURE BUILDS SOUTH OF LONG ISLAND THROUGH THURSDAY AND
OUT TO SEA THROUGH FRIDAY. LOW PRESSURE APPROACHES FROM THE
SOUTHWEST LATE FRIDAY AND WILL IMPACT THE AREA FRIDAY NIGHT INTO
SATURDAY. THE LOW MOVES QUICKLY OUT TO SEA SATURDAY EVENING. AN
UPPER LEVEL DISTURBANCE MAY IMPACT THE AREA SUNDAY NIGHT FOLLOWED
BY COLD AND BLUSTERY CONDITIONS EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GUSTS TO WIND ADVISORY CRITERIA HAVE NOT OCCURRED OVER THE LAST
SEVERAL HOURS. THE HIGHEST GUSTS ON LAND HAS BEEN AROUND 33 KT. AN
ISOLATED GUST TO 40 KT IS POSSIBLE IN THE NEXT FEW HOURS...BUT DO
NOT THINK THIS WILL BE WIDESPREAD. WINDS IN THE BOUNDARY LAYER
ARE GOING TO CONTINUE TO WEAKEN THROUGH THE MORNING HOURS. EVEN
THOUGH MIXING WILL INCREASE...WINDS WILL NOT BE AS STRONG.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

OTHERWISE...THE FORECAST REMAINS ON TRACK. THE MAIN STORY TODAY
WILL BE THE COLD AND BLUSTERY CONDITIONS.

GUSTY WNW WINDS UP TO 30 TO 35 MPH THIS MORNING...ALONG WITH
TEMPERATURES MAINLY IN THE 20S WILL PRODUCE WIND CHILLS IN THE
UPPER SINGLE DIGITS AND LOWER TEENS. THE WINDS DIMINISH SOMEWHAT
THIS AFTERNOON...WITH WIND CHILLS TO RAISE INTO MAINLY THE MID-
UPPER TEENS.

ALOFT A NORTHERN STREAM SHORTWAVE TROUGH LIFTS TO THE
NORTHEAST...WITH VERY WEAK 850-700 HPA RIDGING BUILDING IN BEHIND
IT...WITH ZONAL FLOW AT 500 HPA. THE SLIGHT LOW LEVEL ANTI-
CYCLONIC CURVATURE...COUPLED WITH DOWNSLOPE FLOW AND A LESS THEN
IDEAL FETCH FROM THE GREAT LAKES SHOULD KEEP SNOW FLURRIES AT BAY
TODAY. HOWEVER...THERE WILL BE ENOUGH LOW LEVEL INSTABILITY FOR
SCT TO POSSIBLY BKN STRATO-CUMULUS CLOUDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A 700-500 HPA SHORTWAVE PASSES TONIGHT...BRINGING AN INCREASE IN
CLOUD COVER. THE LOW LEVELS SHOULD BE TOO DRY THOUGH TO SUPPORT
ANY PRECIPITATION WITH ITS PASSAGE. FOR LOWS TONIGHT...USED A
BLEND OF MAV/ECS/MET GUIDANCE WITH NAM 2-METER TEMPERATURES...
WEIGHED TOWARDS THE LOWEST VALUE AT ANY GIVEN LOCATION. LOWS
SHOULD BE AROUND 5 DEGREES BELOW NORMAL.

DEEP LAYERED RIDGING BEGINS TO BUILD IN ON THURSDAY...WITH
ASSOCIATED SUBSIDENCE KEEPING THINGS DRY AND HELPING TO LIMIT
CLOUD COVER. HIGHS WERE BASED ON A BLEND OF ECS/MET/MAV
GUIDANCE...NAM 2-METER TEMPERATURES AND A MIX DOWN FROM 925-900
HPA PER BUFKIT SOUNDINGS. HIGHS SHOULD BE A FEW DEGREES BELOW
NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL H5 PATTERN ACROSS
NORTH AMERICA THROUGH THE PERIOD...WITH TIMING AND AMPLITUDE
DIFFERENCES STARTING TO BECOME APPARENT THIS WEEKEND. THE
PERSISTENT ERN CANADIAN VORTEX WILL GRADUALLY DROP INTO THE GREAT
LAKES REGION OVER THE WEEKEND AND THEN LIFT INTO THE CANADIAN
MARITIMES EARLY NEXT WEEK. MEANWHILE A HIGHLY AMPLIFIED RIDGE WILL
DEVELOP OVER WRN NORTH AMERICA BY THE WEEKEND WITH THE FLOW
GRADUALLY FLATTENING BY EARLY NEXT WEEK.

THE LONG TERM PERIOD STARTS OFF WITH WEAK HIGH PRES PROVIDING DRY
AND ABOVE NORMAL TEMPS THU NIGHT AND FRI DUE TO WARM AIR ADVECTION.
THE UPPER PATTERN BECOMES QUITE COMPLEX WHICH WILL IMPACT THE
WEEKEND FORECAST DUE TO THE POTENTIAL INTERACTION BETWEEN A
NORTHERN STREAM AND SRN STREAM SHORTWAVE. THIS IS LEADING TO
TIMING...TRACK AND SLIGHT STRENGTH DIFFERENCES OF A COASTAL LOW
PRES SYSTEM AMONGST THE NWP GUIDANCE. DUE TO THE LACK OF STRONG
CANADIAN HIGH PRES TO THE NORTH...IT WILL BE DIFFICULT TO GET MUCH
WINTER WEATHER OUT OF THIS SYSTEM...EXCEPT PERHAPS WELL INLAND.
OTHERWISE...P-TYPE WILL REMAIN LIQUID. AS THE COASTAL STORM LIFTS
THROUGH THE SE STATES FRI AND OFF THE CAROLINA COAST FRI
NIGHT...IT WILL INTENSIFY...WITH GUSTY NE WINDS DEVELOPING. THE
SYSTEM QUICKLY TRACKS NEAR THE 40N 70W BENCHMARK ON SAT AND INTO
THE NORTHERN ATLANTIC SAT NIGHT.

AS THE UPPER VORTEX DROPS INTO THE GREAT LAKES ON SAT AND ACROSS
NEW ENGLAND SUN INTO MON THERE IS THE POTENTIAL FOR SOME LIGHT
PRECIPITATION...MAINLY SUN NIGHT. DUE TO THE INCREASING
UNCERTAINTY IN THE DETAILS FROM THE AFOREMENTIONED TIMING AND
AMPLITUDE DIFFERENCES HAVE LOW CONFIDENCE IN THIS AND POPS MAY
NEED TO BE SHIFTED ONCE THINGS COME INTO BETTER AGREEMENT. WILL
NEED TO KEEP AN EYE ON ANOTHER COASTAL STORM THAT IS CURRENTLY
PASSING WELL OFFSHORE SUN/SUN NIGHT. DRY CONDITIONS ARE THEN
FORECAST EARLY NEXT WEEK AS HIGH PRES BUILDS TO THE WEST.

ABOVE NORMAL TEMPS WILL CONTINUE THROUGH SAT...DROP TO NEAR NORMAL
ON SUNDAY AND POTENTIALLY BE BELOW NORMAL LEVELS MON AND TUE WITH
BLUSTERY CONDITIONS.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE RAPIDLY DEEPENS AS IT TRACKS NE ACROSS THE CANADIAN
MARITIMES TODAY. HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING LOW.

A STRONG GUSTY WEST/NORTHWEST FLOW BEHIND THE DEPARTING LOW WILL CONTINUE
THROUGH MUCH OF THE DAY...MAINLY LEFT OF 310 MAGNETIC WITH GUSTS
30-35 KT. GUSTS DIMINISH LATE THIS AFTERNOON AND EVENING.

WINDS BACK TO THE WEST TONIGHT...AND GUSTS SHOULD END OR BECOME LESS FREQUENT.

VFR WITH A FEW-SCT040-050...MAINLY IN THE AFTERNOON.

INCREASING MID CLOUDS TONIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TIMING OF WHEN WIND GUSTS DROP BELOW 30 KT
COULD BE 1-2 HOURS OFF.

KLGA FCSTER COMMENTS: TIMING OF WHEN WIND GUSTS DROP BELOW 30 KT
COULD BE 1-2 HOURS OFF.

KEWR FCSTER COMMENTS: TIMING OF WHEN WIND GUSTS DROP BELOW 30 KT
COULD BE 1-2 HOURS OFF.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: THE 20-25 KT WIND GUSTS TODAY WILL PROBABLY
BE THE PEAK GUSTS WITH MOST WIND GUSTS 15-20 KT.

KHPN FCSTER COMMENTS: THE 20-25 KT WIND GUSTS TODAY WILL PROBABLY
BE THE PEAK GUSTS WITH MOST WIND GUSTS 15-20 KT.

KISP FCSTER COMMENTS: TIMING OF WHEN WIND GUSTS DROP BELOW 30 KT
COULD BE 1-2 HOURS OFF.

.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.THURSDAY-FRIDAY...VFR.
.FRIDAY NIGHT-SATURDAY...IFR CONDITIONS POSSIBLE IN RAIN...POSSIBLY
A WINTRY MIX INLAND AT NIGHT AND IN THE MORNING.
.SATURDAY NIGHT-SUNDAY...RETURN TO VFR.

&&

.MARINE...
NO MAJOR CHANGES TO THE FORECAST OVER THE COASTAL WATERS. WINDS
ARE BEGINNING TO RELAX SOMEWHAT ON THE HARBOR AND BAYS...BUT HAVE
LEFT THE GALE HEADLINES GOING. DO FEEL THAT WITH THE NEXT
UPDATE...THE GALE WARNING WILL LIKELY BE CONVERTED TO A SCA ON THE
HARBOR...BAYS...AND THE WESTERN SOUND.

FOR THE EASTERN SOUND AND OCEAN WATERS...GALES ARE LIKELY TO
PERSIST THROUGH THE AFTERNOON.

SMALL CRAFT CONDITIONS REPLACE GALES ON ALL WATERS THIS
EVENING...AND MAY CONTINUE THROUGH THE NIGHT ON ALL WATERS. ITS
POSSIBLE THE SCA WOULD ONLY GO THROUGH THE FIRST HALF OF THE
NIGHT. THERE IS EVEN A CHANCE THAT SMALL CRAFT CONDITIONS COULD
LINGER ON THE COASTAL OCEAN WATERS THROUGH THURSDAY...BUT FOR NOW
IT APPEARS GUSTS ON THE NON-OCEAN ZONES WILL PEAK OUT AT AROUND
20 KT ON THURSDAY.

SCA CONDITIONS MAY LINGER ON THE OCEAN WATERS...MAINLY FOR SEAS
INTO THU NIGHT. THEN A BRIEF PERIOD OF SUB-ADVISORY CONDITIONS
WILL PREVAIL UNTIL LATE FRI NIGHT AND SAT AS A STRENGTHENING
COASTAL LOW PRES SYSTEM PASSES S AND E OF LONG ISLAND. GALE FORCE
WINDS ARE POSSIBLE ON AT LEAST THE OCEAN WATERS ON SAT AND WILL
HIGHLIGHT THIS POTENTIAL IN THE HWO. THERE IS UNCERTAINTY WITH THE
TIMING AND TRACK OF THIS LOW...WHICH IS LEADING TO LOW CONFIDENCE
IN GALES ON REMAINING WATERS. SCA SHOULD BE MET HOWEVER. WINDS
SUBSIDE ON SUN...BUT SEAS MAY REMAIN AT OR ABOVE 5 FT ON THE
OCEAN WATERS THROUGH THE REMAINDER OF THE FORECAST PERIOD. WINDS
INCREASE TO SCA LEVELS AGAIN SUN NIGHT/MON AS THE PRES GRADIENT
TIGHTENS YET AGAIN.

&&

.HYDROLOGY...
BETWEEN 1/2 AND 3/4 OF AN INCH OF LIQUID EQUIVALENT PRECIPITATION
IS EXPECTED LATE FRI NIGHT INTO SAT. P-TYPE IS EXPECTED TO BE IN
THE FORM OF RAIN FOR THE MAJORITY OF THE FORECAST AREA. LOCATIONS
WELL INLAND COULD MINOR ACCUMULATIONS OF SNOW/ICE BEFORE CHANGING
TO PLAIN RAIN.

&&

.TIDES/COASTAL FLOODING...
GIVEN THE EXPECTED DECREASE IN WINDS THIS AFTERNOON...IT APPEARS
THAT WHILE WE MAY COME CLOSE TO BLOW OUT TIDE LEVELS...TIDAL
DEPARTURES SHOULD REMAIN ABOVE BLOW OUT LEVELS FOR THIS AFTERNOONS
LOW TIDES AS WELL. HOWEVER...IF WINDS REMAIN UP FOR LONGER THAN
CURRENTLY EXPECTED...THEN A SHORT FUSED LOW WATER ADVISORY FOR
THIS AFTERNOONS LOW TIDES MIGHT HAVE TO BE ISSUED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ330-335-338-
     340-345.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ350-353-355.

&&

SYNOPSIS...24/MALOIT
NEAR TERM...MALOIT/DS
SHORT TERM...MALOIT
LONG TERM...24
AVIATION...JM/PW
MARINE...24/MALOIT/DS
HYDROLOGY...24/MALOIT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 13, 9:49 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
949 AM EST WED JAN 13 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-141500-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
949 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-141500-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
949 AM EST WED JAN 13 2016

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-141500-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
949 AM EST WED JAN 13 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.